It sounds to me like you're getting ice pick headaches now. Whenever I get an icpick headache, I get the pressure feeling, as well as the icepick-in-my-head feeling.
As for the flashes of light, the ringing in the ears, and sensitivity to light and sound, those are classic signs of a migraine. Migraines are different than headaches, as migraine is acutlly a syndrome, and a headache is 'just' a sensation of pain.
I have to ask this; how often are you taking the Exedrine Migraine? Are you taking it on a regular basis over a long period of time to try and control the headaches? If you've been taking Exedrine Migraine pills for any extended length of time then I know this sounds backwards but you need to STOP taking them. What you might be experiencing when the pain worsens are called "rebound headaches".
Rebound headaches are where your body sees a chemical when it is in pain so often, that it associates the chemical with pain. If you're getting rebound headaches, it means that your body is now *creating* more pain than you're already in when it sees the Exedrine Migraine. I know it sound weird that a painkiller would create pain, but I get rebound headaches precisely because I took Exedrine Migraine on a regular basis in mid school.
If you are getting rebound headaches from the Exedrine Migraine, you will also need to steer away from any acetaminophen products (like Tylenol) and caffeine as those are the main ingrediants in Exedrine Migraine. If you keep away from the Exedrine Migraine and your pain changes for the better, contact your neurologist and let them know that you're getting rebounds. They need to know your chemical sensitivities so that they won't prescribe you something with acetaminophen in it, such as a lot of narcotics. They can also help you come up with a new plan of action for when the pain gets really bad.
Good luck and keep us posted,
i don't take the exedrin on a daily basis, only when the migraine get so bad then i just go to sleep. then my doctor reccommended to take 3 tylenol everytime i got a headache but that screwed up my liver now ): so i don't know haha i'm just falling apart. as for just dealing with the headaches, i don't take the medication unless it's horrible to where it feels like i'm going to vomit.
I'm glad to hear that you don't take the Exedrine on a daily basis. That's a HUGE problem you've just avoided. Sorry to hear about your liver. That's really not good at all.
I would recommend making an appointment to see your neurologist and ask for a new protocol for when the pain gets to the point that you just can't take it. There's a lot of options out there now. One of the most common options are a family of meds call triptans which you take at the beginning of a migraine to prevent it from getting worse. There are NSAIDs as well, which help stop the blood vessels from seizing, which is what can cause the migraine in the first place.
Are you on any preventative medicines? I would find it hard to believe that if you've had severe headaches for a year that you're not on a daily protocol to try and control the symptoms. I don't mean just painkillers, but any prescriptions. There are many, many different possible prescription medication families that can be used to help control or prevent headaches and migraines.
How are you? I agree with Dame about the possibility of rebound headaches.Aside from preventive and abortive medications, you can also try complementary and alternative medicine such as biofeedback therapy and other relaxation techniques. This can be done together while trying to find the right medicine for you. Take care and do keep us posted.
Yes, my neurologist has had me on four different medications that have done a lot to me. He had me on this one medication at first, it started with an O but it made me depressed and I even thought about suicidal actions. He took me off that and put me on Topamax which caused me to lose 20 lbs in two days (may I remind you at the time I was on it I was 105 lbs) it dropped me down to 85 so he took me off of that and now he has me on Cyproheptadine. It worked at first but I'm not sure if I become immune to the medication or what but it seems to have stopped working. I've waken up from a deep sleep four times, all at the same time with headaches so bad that I can't get back to sleep and it's been taking a toll on my attendance in school and even my classwork. I have made an appointment with him to see what to do for this, so hopefully everything will work out.
Another thing, my parents want to get me another neurologist because the person who makes the appointments doesn't get the messages and so they want to take me to the Swedish Med. Center in Denver, CO and possibly go through the Gamma Knife brain surgery to remove or shrink down my cavernous hemangioma to see if that has anything to do with my headaches (which my doctor promises it doesnt).
(and when i mean i woke up all at the same time, i meant the actual time like 2:30 am on different days)
I find it interesting that you awaken at the same time during the night. It sounds to me like that would mean that your medication has left your bloodstream at that time, and that then the pain gets high enough to disturb your sleep.
At what time do you take your cyproheptadine? I take mine right before I go to sleep so that it lasts through the night and so that I don't wake up with a spike.
You should probably call your PP and let them know that you're waking up with pain at the same time multiple times. They need to know this, and they may well adjust your dose, or dose timing to try and compensate.
I know this might sound a bit mad at first but i had the same symtoms as you for three years. Firstly, migraine and pressure/tension headaches are caused by stress. Therefore, unless you tackle the stress you will never get rid of the headaches. Therefore STOP all medication you are on. hear me out. what is happening to you is this. when you first got your migraine you took your meds and probably every pain killer know to man. it probably worked at first as it did for me. then your body got used to the meds and stopped working. secondly, if you take pain killers often you can give yourself a painkiller induced headache. thats the stabbing pain your are experiencing. an alengisic induced headache(hope i spelt that correctly).also damaging your liver...
so, what do you do now. Firstly, Clean out your liver with milk thistle, you can buy a tincture of drops in your local health food store.take 20 drops twice a day. this will also help you to absort vits and minerals you need to help this.Secondly, take 2 magnesium citrate tablets a day at night, again from the health food store. what the doc wont tell you is that if you suffer from migraine or headaches then your body is not geting enough magnesium.
Finally, to manage the stress that is causing these bloody headaches, you need to take up some sort of relaxation, try yoga or pilates 3 to 4 times a week.if you cant afford to go to classes them buy a DVD to use at home.
Im delighted to report that after over three year of agony, im finally pain free with medication, thanks to a friend of mine informing me of that Migraine/headaches, whatever the kind is a symtome of a condition called stress and not the condition itself.
Please try it, give it at least three months to work as your body is full of meds and your liver is under tremendous stree.
i wish you every success and please let me know how you get on.
sorry, above should have read " finally pain free without medication"..haha. id hope so.haha
How are you today? If your present medications do not work, inform your doctor for a change of dosage or medication. You can have another opinion but before having invasive management such as surgery, you should first discuss this with your doctor. Conservative management such as medications and removal of stress and triggers can be done. Hang on and do keep us posted. Best regards.